Alert archive / Alabama / Special Weather Statements in 2021

Special Weather Statement, NWS Mobile, AL

September 7, 2021Mobile County, Alabama

NWS Mobile, AL issued this special weather statement at Sep 7, 2021, 4:37 AM CDT for Mobile County, Alabama. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 7, 2021, 4:37 AM CDT (09:37 UTC)
Expired
Sep 7, 2021, 5:15 AM CDT
In force
38 min
Issued by
NWS Mobile, AL
Hail
0.00 in
Wind
30
Spout
Possible

County Mobile County, AL

The radar

The Mobile radar (KMOB), 42 km from the middle of the area, began a volume at 09:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 00:00Z, 9.6 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 00:00Z on 2021-09-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1597 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 00:00Z on 2021-09-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 15 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1597 J/kg
Mixed-layer CIN
-50 J/kg
Mixed-layer LCL
976 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
15 m²/s²
0-3 km storm-relative helicity
25 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

818 
WWUS84 KMOB 070937
SPSMOB

Special Weather Statement
National Weather Service Mobile AL
437 AM CDT Tue Sep 7 2021
 
ALZ265-071015-
Mobile Coastal AL-
437 AM CDT Tue Sep 7 2021

...A strong thunderstorm will impact portions of south central Mobile
County through 515 AM CDT...

At 435 AM CDT, Doppler radar was tracking a strong thunderstorm 
capable of producing a waterspout over Dauphin Island, moving north 
at 15 mph.

HAZARD...WATERSPOUTS.

SOURCE...Radar indicated.

IMPACT...POSSIBLE WATERSPOUTS COULD MOVE NORTH OFF THE GULF AND OVER 
         THE EAST END OF DAUPHIN ISLAND. 

Locations impacted include...
Dauphin Island and Alabama Port. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3025 8819 3026 8815 3033 8816 3032 8819
      3036 8819 3036 8820 3039 8820 3043 8811
      3036 8811 3033 8814 3033 8813 3034 8813
      3028 8812 3031 8815 3029 8815 3026 8814
      3026 8809 3025 8808
TIME...MOT...LOC 0935Z 179DEG 14KT 3024 8811 

WATERSPOUT...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...<30 MPH

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Sep 7, 4:29 AM CDT, 8 minutes earlier.

Area forecast discussion, Sep 7, 4:29 AM CDT, 8 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
429 AM CDT Tue Sep 7 2021

.NEAR TERM UPDATE /Now Through Wednesday/...A broad mid level
weakness will remain in place over the Southeastern states and
much of the Gulf through the period. A weak frontal boundary,
oriented southwest to northeast, also lingers over the forecast
area. This morning, the boundary will take on a slightly more
east to west orientation and may lift north a skosh. Deep layer
moisture will remain along the boundary with satellite estimated
PWATs around 2 inches. CAMs suggest isolated showers lingering
along the boundary tonight, and with the abundance of moisture
kept isolated PoPs across the local area and scattered PoPs over
the southeast Mississippi and southwest Alabama counties. Low
temperatures tonight will dip into the upper 60s to lower 70s
inland, with mid 70s along the immediate coast.

The surface front will gradually lift north on today. Showers and
storms will develop along the boundary by early afternoon and
translate north as the boundary lifts. The greatest rain chances
will occur over portions of southeast Mississippi and southwest
Alabama coincident with higher moisture. With PWAT in the
neighborhood of 2 inches and decent buoyancy in the lower levels,
heavy rainfall and localized flash flooding will continue to a
concern with slower moving convection. However, did not feel that
a flash flood watch was warranted as widespread heavy rain does
not look like it will be in the cards. WPC has, though, included
the area in a marginal (5-10%) risk of excessive rainfall. As for
temperatures, highs in southeast Mississippi and southwest
Alabama will top out in the mid to upper 80s where once again,
cloud cover and rain chances will be highest. Temperatures over
south central Alabama and the Florida Panhandle will reach the mid
to upper 80s to lower 90s.

Tuesday night will remain unsettled with lingering isolated to
scattered convection still a threat. Lows will range from the
upper 60s north to mid 70s south. The forecast for Wednesday will
be complicated by tropical moisture advancing north over the
Gulf. A surface trough and upper disturbance is forecast to move
slowly northward or northeastward over the central and then
northeastern Gulf of Mexico, likely reaching the northern Gulf
coast in a few days. Although upper level winds are currently
unfavorable for development, they are expected to become
marginally conducive for tropical cyclone formation in a couple of
days. The disturbance is then expected to cross the southeastern
United States beginning midweek, and some development will be
possible once it emerges over the Atlantic waters late this week.
High temperatures on Wednesday will be in the mid 80s under
partly to mostly cloudy skies. Convection will remain steady over
the area during the day, with QPF forecasts of a half to one inch
and possible locally higher amounts. A cold front will push south
into the mid sections of Mississippi and Alabama.

&&

.SHORT TERM /Wednesday night Through Friday night/...With a weak
boundary lingering just north of the area, another cold front will
advance south as high pressure advances ahead of strong ridging
centered over the Four Corners. The front will overtake the old
boundary, moving into the CWA Wednesday night. Moisture from a
tropical disturbance will be mostly over the Gulf headed toward
the Florida big bend, thus the threat of copious rain, had there
been an interaction with the front, will be diminished. Though
WPC has shifted the marginal risk for excessive rainfall east
Wednesday night, a portion is still painted over coastal Alabama
and the Florida Panhandle. With a strong high pressure push
upstream, the front should be able to push out into the Gulf on
Thursday. Much nicer temperatures/dewpoints will then follow the
front Thursday night, with lows forecast to drop into the mid 60s
across most of the area. Late Thursday through Friday night should
be relatively rain free over land with the front lying offshore.

&&

.EXTENDED TERM /Saturday Through Tuesday/...The Four Corners
ridge will extend east toward the lower Mississippi Valley in the
extended period, supporting high pressure over the Southeast
United States. Moisture will be limited through most of the
extended range, but isolated convection will be possible daily
mainly due to Gulf influences. Convection may be enhanced by
diurnal heating and instability Saturday through Tuesday
(particularly along the coastal counties) as onshore flow is
expected to resume and begin to bring back the Gulf moisture. No
other hazards are anticipated during the extended period at this
time.

&&

.MARINE...Light to moderate south winds will persist through mid
week along with isolated to scattered showers and storms. A cold
front is forecast to move through Wednesday night into Thursday,
shifting winds to moderate northwest and north through Friday
night. Seas will remain low around 1 to 2 feet through the period.
A disturbance will move northeast across the Gulf the next couple
of days, moving toward the North Central and Northeast Gulf and
keeping marine conditions unsettled through the end of the week.

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...None.
FL...None.
MS...None.
GM...None.
&&

This product is also available on the web at:
http://weather.gov/mob

54/Miller

In the hours before

Special weather statement, Sep 7, 4:37 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Mobile AL
437 AM CDT Tue Sep 7 2021

ALZ265-071015-
Mobile Coastal AL-
437 AM CDT Tue Sep 7 2021

...A strong thunderstorm will impact portions of south central Mobile
County through 515 AM CDT...

At 435 AM CDT, Doppler radar was tracking a strong thunderstorm
capable of producing a waterspout over Dauphin Island, moving north
at 15 mph.

HAZARD...WATERSPOUTS.

SOURCE...Radar indicated.

IMPACT...POSSIBLE WATERSPOUTS COULD MOVE NORTH OFF THE GULF AND OVER
         THE EAST END OF DAUPHIN ISLAND.

Locations impacted include...
Dauphin Island and Alabama Port.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3025 8819 3026 8815 3033 8816 3032 8819
      3036 8819 3036 8820 3039 8820 3043 8811
      3036 8811 3033 8814 3033 8813 3034 8813
      3028 8812 3031 8815 3029 8815 3026 8814
      3026 8809 3025 8808
TIME...MOT...LOC 0935Z 179DEG 14KT 3024 8811

WATERSPOUT...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...<30 MPH

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 7, 4:40 AM CDTSpecial Marine WarningMOB65 min
Sep 7, 5:16 AM CDTSpecial Marine WarningMOB62 min
Sep 7, 6:17 PM CDTSpecial Weather StatementMOBClarke43 min
Sep 7, 6:28 PM CDTSpecial Weather StatementMOBWilcox47 min

Nearby

Special Weather Statements in Alabama, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.